MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM UNIVERSAL DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM UNIVERSAL DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT
Model Number 323.26
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative: initial reporter is a j&j sales representative.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.It was reported that while cleaning and taking apart item 2.7mm universal drill guide, the sterile processing technician noticed some rust looking residue on the drill guide, and spring.When they tried to scrub it with a wire brush, the spring began to disintegrate and was unable to remove all the rust from this item.The repair technician reported that the spring deformed with rust, drill sleeve rusted and the tip is wider.Also the device failed cosmetics and part functional tests.The cause of the issue is damaged component.The following parts were replaced: 2.0 mm drill sleeve and compression spring.The item was repaired per the inspection sheet, passed synthes final inspection on 04-apr-2022 and will be returned to the customer upon completion of the service and repair process.Attached service record router completed through operation 30.Finalized service record will be archived in tungsten document management system.The evaluation was confirmed.The device was deemed serviceable and returned to the customer, no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.Device history lot: part #: 323.260-us, lot #: 8798443, manufacturing site: (b)(4), release to warehouse date: 14 feb 2016, expiration date: n/a.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in the usa as follows: it was reported that on an unknown date, while cleaning and taking apart item the sterile processing tech noticed some rust looking residue on the drill guide, and spring.She said she tried to scrub it with a wire brush but when she did the spring began to disintegrate and she was unable to remove all the rust from this item.The patient did not experience any post-op device malfunction.No revision surgery was required.No patient outcome status was reported.This complaint involves one device 2.7mm universal drill guide.This is report 1 of 1 for complaint (b)(4).

Brand Name
2.7MM UNIVERSAL DRILL GUIDE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14345395
Report Number2939274-2022-01688
Device Sequence Number5270710
Product Code FZX
UDI-Device Identifier10886982190796
UDI-Public(01)10886982190796
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number323.26
Device Catalogue Number323.26
Device Lot Number8798443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2022
Initial Report FDA Received Date05/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown